[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bloodsugar 500



Your calculation of Humalog should have been 8 units and not 20 to bring the
reading down 400  (400/50 is 8 not 20).  Yikes!  I have never in 7 years of
pumping and 30 years of type 1 taken 20 units at one time.   I don't think 1
unit for every 20 points is at all accurate.  1 for every 50 I can buy...
----- Original Message -----
From: <email @ redacted>
To: <email @ redacted>
Sent: Tuesday, February 22, 2000 8:16 PM
Subject: Re: [IP] Bloodsugar 500


> The immediate danger is ketoacidosis; unconsciousness. This would be
highly
> unlikely in the situation you described where your son was being closely
> monitored.  For emergency purposes ask your physician  how you should best
> rapidly decrease a reading that high.  Two common methods are: administer
1
> unit of Humalog for every 20 you want o decrease the reading. This amount
> frightens some people. A more conservative approach is to administer 1
unit
> Humalog for every 50 you want to decrease the reading. Therefore, to
reduce a
> reading of 500 down to
> 100, administer  20 units of Humalog. Check the reading after 2 hours. As
> long as it is still elevated, continue to administer 1 unit for every 20
you
> are trying to decrease by. Monitor closely. It's much easier to raise the
> sugar again if you overtreated. My son has administered as much as 40
units
> over a 2 hour period with ill effects.  Nan --- intensive care nurse & mom
of
> a 14 year old.
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> send a DONATION http://www.Insulin-Pumpers.org/donate.shtml

----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml